Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 15, 2020, 3:00 PM CDT. It took effect at Oct 16, 2020, 10:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 16, 2020, 10:00 AM CDT
- Expired
- Oct 17, 2020, 10:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
646 WHUS74 KMOB 152000 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 300 PM CDT Thu Oct 15 2020 GMZ631-632-650-655-670-675-160400- /O.NEW.KMOB.SC.Y.0049.201017T0000Z-201017T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 300 PM CDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM CDT SATURDAY... * WHAT...Northerly winds around 20 kt with gusts to 25 kt expected with seas building to 4 to 6 feet. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 7 PM Friday to 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
418 WHUS74 KMOB 160257 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 957 PM CDT Thu Oct 15 2020 GMZ631-632-650-655-670-675-161100- /O.EXT.KMOB.SC.Y.0049.201016T1500Z-201017T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 957 PM CDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM FRIDAY TO 10 AM CDT SATURDAY... * WHAT...Northerly winds around 20 kt with gusts to 25 kt expected with seas building to 4 to 6 feet. * WHERE...Portions of the coastal waters of Alabama and northwest Florida, including southern Mobile Bay and the Mississippi Sound. * WHEN...From 10 AM Friday to 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
875 WHUS74 KMOB 160949 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 449 AM CDT Fri Oct 16 2020 GMZ631-632-650-655-670-675-161900- /O.CON.KMOB.SC.Y.0049.201016T1500Z-201017T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 449 AM CDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT SATURDAY... * WHAT...Northerly winds around 20 kt with gusts to 25 kt expected with seas building to 4 to 6 feet. * WHERE...Portions of the coastal waters of Alabama and northwest Florida, including southern Mobile Bay and the Mississippi Sound. * WHEN...From 10 AM Friday to 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
457 WHUS74 KMOB 161848 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 148 PM CDT Fri Oct 16 2020 GMZ631-632-650-655-670-675-170400- /O.CON.KMOB.SC.Y.0049.000000T0000Z-201017T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 148 PM CDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
877 WHUS74 KMOB 170407 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1107 PM CDT Fri Oct 16 2020 GMZ631-632-650-655-670-675-171200- /O.CON.KMOB.SC.Y.0049.000000T0000Z-201017T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1107 PM CDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
455 WHUS74 KMOB 171111 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 611 AM CDT Sat Oct 17 2020 GMZ631-632-650-655-670-675-171500- /O.CON.KMOB.SC.Y.0049.000000T0000Z-201017T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 611 AM CDT Sat Oct 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 2:08 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 15, 2:08 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Mobile AL 208 PM CDT Thu Oct 15 2020 .NEAR TERM /Now Through Friday/...Mostly dry forecast expected through the end of the work week. The mid to upper level ridge over the Gulf continues to flatten and gets nudged to the east as a broad trough continues to amplify across the eastern 2/3rds of the CONUS. By Friday, predominantly zonal flow is expected in the upper levels as the area remains at the base of the trough. In the lower levels, the area remains on the far southwestern edge of a surface high departing to the east today. A cold front approaches the area late this evening and should begin sliding into the far northwestern corner of our CWA before midnight. The front will quickly slide through the area during the overnight hours and should exit our northwest Florida counties by mid-morning on Friday. Gusty northerly winds are expected on Friday behind the front, but the area should remain below Wind Advisory criteria. Pre-frontal moisture return this afternoon and evening is meager at best with forecast sounds showing a large dry layer in the mid- levels and PWATs generally at an inch of less. These dry conditions will likely not be sufficient enough for the formation of any showers today or tonight ahead of the front. There might be just enough moisture to squeeze out a shower along the front across the far northwestern corner of the area (Choctaw or Wayne Counties) overnight, but generally maintaining the dry forecast with the frontal passage. Dry air filters back into the area in the wake of the front on Friday morning and afternoon. Forecast soundings are highlighting PWATs tanking to less than a half inch to the north and west of I-65 by sunset on Friday. Temperatures are on track to risk into the mid to low 80s area-wide this afternoon. There will be a large swing in temperatures overnight with upper 50s north of the Highway 84 corridor behind the front and upper 60s across the northwest Florida beaches. Temperatures continue to trend cooler for Friday with daytime highs struggling to reach 70° north of the Highway 84 corridor, while temperatures still manage to top out in the upper 70s along the coast in northwest Florida. Low risk for rip currents with surf heights through Friday, although the risk begins to increase in the wake of the front by this weekend. 07/mb && .AVIATION... 18Z issuance...VFR conditions will generally prevail through the day with occasional MVFR ceilings across the southern half of the area this afternoon. A cold front will slide into the area late this evening - approaching the I-65 corridor around 08z and the coast by 11z or 12z. Southerly winds stick around through this evening, but will turn northerly with the frontal passage. Expect gusts up to 25 knots and MVFR ceilings in the wake of the front on Friday morning. No rain expected at the terminals throughout the period. 07/mb && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.